Skip to content
My WebMD Sign In, Sign Up
Not Happy With EP
avatar
waynemonaghan1 posted:
White male age 54 6'3 310 pounds. Yes overweight. Had an ablation last summer 2013 for a-fib and my EP was going to try and help with my PVC's. Never really had any problems with a-fib but he was able to induce it in the cath lab during a "mapping" of my heart. Went back a few months later to have the procedure because my main concern was the PVC's which I've had for 20+ years. and was hoping he'd get them. Well not only did he NOT get the PVC's, they are worse. And as an added bonus I now have short runs (10 secs) of a-fib. And my heart rate hovers in the low 80's now. Before the procedure I was in the high 60's to low 70's on 50mg of Tenormin twice a day. I am currently into week 2 of a 30 day event monitor. Two weeks ago I had a Lexiscan done and was told my output or ejection was 84% and it looked great. Whatever that is. And my heart looked normal. Everything was getting blood that was suppose to. No blockage. That's why we went with the 30 day monitor to see if they could catch the PVC's and the frequency of them. Last Thursday 5-29-14 I recorded and called in an event at 8:00 pm that night that felt like a short run of PVC's. My EP's PA called me the next morning to ask me about the event. She said she received a copy of the strip and what happened was 8 PVC's in a row. She said it wasn't a major concern because she feels structurally my heart is fine. But she wanted me to stop my Tenormin and start on Coreg that night. So of course I did. Had a headache but nothing major until the next morning. The Coreg she started me on was 12.5 mg. Took the morning dose. The whole day Saturday my heart rate stayed near 100. Many many PVC's. But I stuck to the plan and my recliner. I was afraid to move. Even getting up to walk to the bathroom was horrible. And my BP pretty much stayed around 156/90. Took my evening dose again 12.5 mg. Went to bed at 11:00 pm and woke at 1:30 am with my heart rate at 114 and my BP at 159/94. Since I have no way to contact my EP on a weekend or at 1:30 in the morning I decided to take my trusted Tenormin of 50 mg. I didn't go to the ER because of cost. About 2 hrs later my heart rate was back in the 70's. My BP was 122/77. This was not a panic attack. Perhaps the Coreg at 12.5 mg wasn't enough, I have no clue. But it's now Sunday morning and I will not take anymore of it. I feel kinda drugged and hope it's not a problem with the Tenormin and Coreg both in my system together. Shouldn't be a lot of Coreg left. But I do feel drugged. I'll call my EP tomorrow and let them know what happened. I guess my question here is, has anyone experienced this with Coreg ? And does anyone feel stopping the Coreg cold turkey and getting back on the Tenormin pose a problem ? Had a total of 3 doses of 12.5 mg of Coreg. Not a lot. Thanks for any comments or tips. God Bless Everyone.
Reply
 
avatar
billh99 responded:
Call your doctors office, now.

They should have an answering service. They will refer your call to a doctor.

And you will get a call back.
 
avatar
waynemonaghan1 replied to billh99's response:
ok here's a follow up on my earlier post. Ok we know the Coreg was a bust. So......my EP wanted me to take Metoprolol ER 50mg. once a day. Been doing that for 3 days now. Heart rate when sitting is fine. It's around 80. And about 12 PVC"s a min. But when I stand or walk even to use the bathroom my heart rate jumps to 90-115. My BP is on average 151/91 while standing. And about 20 PVC's a min. Ok I've given Metoprolol 3 days to work and so far it hasn't. Calling my EP's office today and tell them I'm going back to Tenormin 50 mg twice a day starting tomorrow. I can't even use the bathroom without my heart feeling like it's going to jump out of my chest. I need to cut the grass but I'm scared to death to try any real physical activity. If my insurance will cover it I would rather try another ablation to go after these PVC's than suffer through another day of trying different meds. This is getting to the point of saying I quit and I give up. Starting to have more and more of these thoughts. Pray for me y'all.
 
avatar
waynemonaghan1 replied to waynemonaghan1's response:
Ok they talked me into trying the Metoprolol at 100mg. Did it yesterday and again today. Same results. Heart rate staying around 96... a ton of PVC's. BP when I check it is averaging 146/91. IMO those numbers are too high for this much medicine. I think I'll bump it up to 150mg in the morning and see what happens. Can't contact EP's office until Monday anyways. I did read where dosages for Metoprolol go as high as 450. So I'm going to increase my dose each day until I find something that works. So sick of this. My personal doctor who I saw yesterday has me starting tomorrow on Ativan 1mg and Lexapro 10mg. Still wearing the 30 day event monitor. It may go back today. It's captured everything my heart does so far. Sick of wearing it. Not due to go back until next week. Have a great weekend y'all.
 
avatar
billh99 replied to waynemonaghan1's response:
I think I'll bump it up to 150mg in the morning and see what happens.

Have you passed this by your PCP?

I am not a medical professional, nor do I know the limits of the metoprolol.

But if you are going to adjust your dosage read this.

http://www.rxlist.com/lopressor-drug/indications-dosage.htm

And you might want to split your dosage.


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Mediterranean DietGuest Expert
The Mediterranean diet has long been recognized as a booster of heart health. It is linked to lower risks of heart disease, stroke, ... More
Was this Helpful?
11 of 12 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center